Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Functional equations for character series associated with $ n\times n$ matrices


Author: Edward Formanek
Journal: Trans. Amer. Math. Soc. 294 (1986), 647-663
MSC: Primary 15A72; Secondary 16A38
MathSciNet review: 825728
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ A$ be either the ring of invariants or the trace ring of $ r$ generic $ n \times n$ matrices. Then $ A$ has a character series $ \chi (A)$ which is a symmetric rational function of commuting variables $ {x_1}, \ldots ,{x_r}$. The main result is that if $ r \geq {n^2}$, then $ \chi (A)$ satisfies the functional equation

$\displaystyle \chi (A)(x_1^{ - 1}, \ldots ,x_r^{ - 1}) = {( - 1)^d}{({x_1} \cdots {x_r})^{{n^2}}}\chi (A)({x_1}, \ldots ,{x_r})$

, where $ d$ is the Krull dimension of $ A$.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 15A72, 16A38

Retrieve articles in all journals with MSC: 15A72, 16A38


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1986-0825728-8
PII: S 0002-9947(1986)0825728-8
Article copyright: © Copyright 1986 American Mathematical Society